MAUDE Adverse Event Report: ARTHREX, INC. BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 3/8/2024, it was reported by a sales representative via phone that an ar-9928bck-dx achilles speedbridge repair implant system had an issue during an achilles repair procedure on (b)(6) 2024.The fibertak in that system should only have one loop per anchor, but one of the two fibertak devices had two loops instead and could not be used.This was discovered upon insertion into the patient, and the technique could not be done correctly due to the double-looped suture.The sutures of the complaint device were then cut and removed, and the anchor remained inside the patient.Nothing broke inside the patient.The ripstop of the procedure was eliminated.The other fibertak was used without any issues.Both anchors were left inside the patient, and the speed bridge part of the procedure was completed, but not the ripstop part.The achilles repair procedure was still completed successfully, but not according to the technique guide.The surgeon deemed everything to be affixed correctly, and there was no harm or adverse effect on the patient.A case delay of 90 minutes was reported, and it could not be confirmed whether additional anesthesia was administered to the patient.No pictures or videos were taken, and the device was unavailable for return.This occurred during use with no patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is an internal manufacturing process issue.The complaint allegation was not confirmed as the device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
BC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18980996
Report Number1220246-2024-01659
Device Sequence Number6298982
Product Code HWC
UDI-Device Identifier00888867425736
UDI-Public00888867425736
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC ACHILLES SPDBRG W/ KL DX CC, 3.9 MM
Device Catalogue NumberAR-9928BCK-DX
Device Lot Number15155365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown